Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 9, 2001, 6:47 AM EST for Saint Joseph County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 6:47 AM EST (11:47 UTC)
- Expired
- Apr 9, 2001, 7:30 AM EST
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saint Joseph County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 091148 SVRFWA INC141-091230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 647 AM EST MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ST. JOSEPH COUNTY IN INDIANA * UNTIL 730 AM EST * AT 647 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF SOUTH BEND...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... SOUTH BEND ROSELAND INDIAN VILLAGE MISHAWAKA GEORGETOWN GRANGER SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4176 8647 4162 8648 4161 8609 4178 8607
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:29 AM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 9, 2:29 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 229 AM EST MON APR 9 2001 CONVECTION CURRENTLY FIRING ALONG WARM FRONT N OF KIWX FA OVER SWRN LWR MI. DP/S ARE IN LWR 60S S OF FRONT OVER NRN IND AND IN LWR 40S OVER SRN MI. MAIN RESULT OF CONVECTION HAS BEEN VRY HVY RAIN AND LARGE HAIL. MCS OVER IA GRADUALLY SPREADING E INTO WRN IL AND SWRN WI. MOST CLOUD TOP COOLING IS TO NE SO BELIEVE MAIN AREA OF CONVECTION FROM MCS WILL CONT TO MOVE INTO WI. THKNS CONTOURS REFLECT THIS AS THEY HAVE A SW TO NELY ANTICYCLONIC CURVE. HIGH PRES OVER ONT IS PROGGED TO BUILD INTO NRN GRT LKS TDY SO WARM FRONT SHUD START TO MOVE S AGAIN BY 18Z. AS A RESULT THKNS CONTOURS BECOME ELY OVER KIWX FA BY 15Z. 00Z ETA 6 HR PROG MATCHES CURRENT LOCATION OF WARM FRONT WELL. NGM AND AVN HAVE FRONT SLIGHTLY FARTHER S OVER SRN MI AT 06Z. THETA-E GRAD STAYS OVER FA THRU PD. S OF FRONT THETA-E VALUES STAY AOA 320 C THRU 00Z WED. H8 30 KT JET MOVES INTO SRN IL BY 00Z TUE. BY 06Z TUE ETA CAPE/S ARE PROGGED TO BE ABV 2500 J/KG WITH LI/S LESS THAN NEG 8 OVER WRN IND. WITH PLENTY OF MOISTURE IN PLACE AND UPR LVL DYNAMICS SHUD SEE ANOTHER ROUND OF CONVECTION TONIGHT MAINLY BEFORE 12Z. ALL MODELS HOWEVER KEEP FRONT OVER KIWX FA THRU 18Z TUE. THUS WILL KEEP CLDS IN FCST THRU PD. FRONT MOVES BACK N ON WED AHEAD OF STRONG SYSTEM OVER PLAINS. GOOD SLY FLOW AND MOISTURE CONVERGENCE ALONG FRONT WILL ALLO?W FOR LOCALLY HVY RAIN WITH THIS SYSTEM. COLD FRONT SHUD MOVE THRU LATE THURS SO WILL GO WITH MCLDY ON FRI AND PCLDY FOR WEEKEND. MISFWA AVAIL. .IWX...NONE. OHARA
In the hours before
Special weather statement, Apr 9, 5:59 AM EST, 48 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 559 AM EST MON APR 9 2001 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY THROUGH TONIGHT OVER NORTHERN INDIANA..SOUTHERN LOWER MICHIGAN AND NORTHWEST OHIO. A WARM FRONT OVER THE SOUTHERN GREAT LAKES REGION WILL PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT TODAY THROUGH TONIGHT. A THUNDERSTORM COMPLEX OVER NORTHERN ILLINOIS WILL CONTINUE TO MOVE EAST TODAY. THIS COMPLEX...ALONG WITH AN UNSTABLE ATMOSPHERE...WILL CONTRIBUTE TO THUNDERSTORM DEVELOPMENT ALONG THE WARM FRONT LATER TODAY. LARGE HAIL AND DESTRUCTIVE WINDS WILL BE THE MAIN THREAT WITH THE STRONGER THUNDERSTORMS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:17 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 33 min |
| Apr 9, 5:19 PM EST | Severe Thunderstorm Warning | IWX | Cass, Miami | 31 min |
| Apr 9, 5:43 PM EST | Severe Thunderstorm Warning | IWX | Grant, Wabash | 47 min |
| Apr 9, 5:48 PM EST | Severe Thunderstorm Warning | IWX | Pulaski | 62 min |
| Apr 9, 5:52 PM EST | Severe Thunderstorm Warning | IWX | Miami | 28 min |
| Apr 9, 6:19 PM EST | Severe Thunderstorm Warning | IWX | Huntington | 61 min |
| Apr 9, 6:22 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton | 58 min |
| Apr 9, 6:32 PM EST | Severe Thunderstorm Warning | IWX | Wabash | 18 min |
| Apr 9, 6:41 PM EST | Severe Thunderstorm Warning | IWX | Grant | 39 min |
| Apr 9, 6:42 PM EST | Tornado Warning | IWX | Cass, Miami | 38 min |
| Apr 9, 6:55 PM EST | Tornado Warning | IWX | Blackford, Grant | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.